Alert archive / Iowa / Red Flag Warnings in 2018

Red Flag Warning 1, NWS La Crosse, WI

April 29, 20188 counties in Iowa; 4 counties in Wisconsin; 7 counties in Minnesota

NWS La Crosse, WI issued this red flag warning at Apr 29, 2018, 3:37 AM CDT for 8 counties in Iowa; 4 counties in Wisconsin; 7 counties in Minnesota. It took effect at Apr 29, 2018, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2018, 3:37 AM CDT (08:37 UTC)
In effect from
Apr 29, 2018, 1:00 PM CDT
Expired
Apr 29, 2018, 9:00 PM CDT
In force
8 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, La Crosse County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 66 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2018-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2018-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2202 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

534 
WWUS83 KARX 290837
RFWARX

URGENT - FIRE WEATHER MESSAGE
National Weather Service La Crosse WI
337 AM CDT Sun Apr 29 2018

...Critical Fire Weather Conditions This Afternoon...

.Increasingly strong southerly winds will combine with low 
relative humidity and dry fuels to produce very high fire danger 
and critical fire weather conditions for southeast Minnesota, 
northeast Iowa, and western Wisconsin this afternoon. Any fires
which start will have the potential to move rapidly and quickly
become out of control.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-291800-
/O.UPG.KARX.FW.A.0001.180429T1800Z-180430T0000Z/
/O.NEW.KARX.FW.W.0001.180429T1800Z-180430T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Houston-
337 AM CDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...

The National Weather Service in La Crosse has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM CDT
this evening.

* AFFECTED AREA...In Iowa...Mitchell...Howard...Winneshiek...
  Floyd...Chickasaw...and Fayette Counties. In Minnesota...
  Wabasha...Dodge...Olmsted...Winona...Mower...Fillmore...and 
  Houston Counties.
  
* TIMING...1 pm through 7 pm today.

* WIND...South at 15 to 20 mph, gusting to near 30 mph.

* HUMIDITY...18 to 25 percent.

* IMPACTS...Any fires that develop today may spread rapidly.
  Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative 
humidity, and warm temperatures will contribute to extreme fire 
behavior.

&&

$$

WIZ032-033-041-053-291800-
/O.UPG.KARX.FW.A.0001.180429T1800Z-180430T0000Z/
/O.NEW.KARX.FW.W.0001.180429T1800Z-180430T0000Z/
Buffalo-Trempealeau-La Crosse-Vernon-
337 AM CDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN
WISCONSIN...

The National Weather Service in La Crosse has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM CDT
this evening.

* AFFECTED AREA...Buffalo, Trempealeau, La Crosse, and Vernon
  Counties.

* TIMING...1 pm until 7 pm today.

* WIND...South at 15 to 20 mph, gusting to near 25 mph.

* HUMIDITY...15 to 25 percent.

* IMPACTS...Any fires that develop today may spread rapidly.
  Outdoor burning is strongly discouraged.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative 
humidity, and warm temperatures will contribute to extreme fire 
behavior.

&&

$$

IAZ011-030-291800-
/O.NEW.KARX.FW.W.0001.180429T1800Z-180430T0000Z/
Allamakee-Clayton-
337 AM CDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST
IOWA...

The National Weather Service in La Crosse has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM CDT
this evening. 

* AFFECTED AREA...Allamakee and Clayton Counties.

* TIMING...1 pm until 7 pm today.

* WIND...South at 15 to 20 mph, gusting to near 30 mph.

* HUMIDITY...18 to 23 percent.

* IMPACTS...Any fires that develop today may spread rapidly.
  Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative 
humidity, and warm temperatures will contribute to extreme fire 
behavior.

&&

$$

Lawrence
4 follow-up statements
176 
WWUS83 KARX 291416
RFWARX

URGENT - FIRE WEATHER MESSAGE
National Weather Service La Crosse WI
916 AM CDT Sun Apr 29 2018

...Critical Fire Weather Conditions This Afternoon...

.Gusty south winds will combine with very low relative humidity 
and dry fuels this afternoon to produce critical fire weather 
conditions and very high to extreme fire danger across southeast 
Minnesota, northeast Iowa, and western Wisconsin. Any fires that 
start will have the potential to spread quickly and get out of 
control.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-292230-
/O.CON.KARX.FW.W.0001.180429T1800Z-180430T0000Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
916 AM CDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
SOUTHEAST MINNESOTA AND NORTHEAST IOWA...

* AFFECTED AREA...In Iowa...Mitchell...Howard...Winneshiek... 
  Floyd...Chickasaw...and Fayette Counties. In Minnesota... 
  Wabasha...Dodge...Olmsted...Winona...Mower...Fillmore...and 
  Houston Counties. 

* TIMING...1 pm through 7 pm today.

* WIND...South at 15 to 20 mph, gusting to near 30 mph.

* HUMIDITY...15 to 25 percent.

* IMPACTS...Any fires that develop today will spread rapidly. 
  Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity, and warm temperatures will contribute to extreme fire
behavior.

&&

$$

WIZ032-033-041-053-292230-
/O.CON.KARX.FW.W.0001.180429T1800Z-180430T0000Z/
Buffalo-Trempealeau-La Crosse-Vernon-
916 AM CDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
WESTERN WISCONSIN...

* AFFECTED AREA...Buffalo, Trempealeau, La Crosse, and Vernon 
  Counties. 

* TIMING...1 pm until 7 pm today.

* WIND...South at 15 to 20 mph, gusting to near 25 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop today will spread rapidly. 
  Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity, and warm temperatures will contribute to extreme fire
behavior.

&&

$$

DAS
942 
WWUS83 KARX 291826
RFWARX

URGENT - FIRE WEATHER MESSAGE
National Weather Service La Crosse WI
126 PM CDT Sun Apr 29 2018

...Critical Fire Weather Conditions This Afternoon Into Early This
Evening...

.Gusty south winds are combining with very low relative humidity 
this afternoon, resulting in critical fire weather conditions and
very high to extreme fire danger across southeast Minnesota, 
northeast Iowa, and western Wisconsin. Any fires that start will 
have the potential to spread quickly and get out of control. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-300000-
/O.CON.KARX.FW.W.0001.000000T0000Z-180430T0000Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
126 PM CDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST MINNESOTA AND
NORTHEAST IOWA...

* AFFECTED AREA...In Iowa...Mitchell...Howard...Winneshiek... 
  Floyd...Chickasaw...and Fayette Counties. In Minnesota... 
  Wabasha...Dodge...Olmsted...Winona...Mower...Fillmore...and 
  Houston Counties. 

* TIMING...1 pm through 7 pm today.

* WIND...South at 15 to 20 mph, gusting to near 30 mph.

* HUMIDITY...15 to 25 percent.

* IMPACTS...Any fires that develop today will spread rapidly. 
  Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity, and warm temperatures will contribute to extreme fire
behavior.

&&

$$

WIZ032-033-041-053-300000-
/O.CON.KARX.FW.W.0001.000000T0000Z-180430T0000Z/
Buffalo-Trempealeau-La Crosse-Vernon-
126 PM CDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST CENTRAL WISCONSIN...

* AFFECTED AREA...Buffalo, Trempealeau, La Crosse, and Vernon 
  Counties. 

* TIMING...1 pm until 7 pm today.

* WIND...South at 15 to 20 mph, gusting to near 25 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop today will spread rapidly. 
  Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity, and warm temperatures will contribute to extreme fire
behavior.

&&

$$

DAS
088 
WWUS83 KARX 292358
RFWARX

URGENT - FIRE WEATHER MESSAGE
National Weather Service La Crosse WI
658 PM CDT Sun Apr 29 2018

...Critical Fire Weather Conditions This Evening...

.Gusty south winds are combining with very low relative humidity
resulting in critical fire weather conditions and very high to 
extreme fire danger across southeast Minnesota, northeast Iowa, 
and western Wisconsin. Any fires that start will have the 
potential to spread quickly and get out of control.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-300200-
/O.EXT.KARX.FW.W.0001.000000T0000Z-180430T0200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
658 PM CDT Sun Apr 29 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...In Iowa...Mitchell...Howard...Winneshiek... 
  Floyd...Chickasaw...and Fayette Counties. In Minnesota... 
  Wabasha...Dodge...Olmsted...Winona...Mower...Fillmore...and 
  Houston Counties. 

* TIMING...Through 9 PM this evening.

* WIND...South at 15 to 20 mph, gusting to near 30 mph.

* HUMIDITY...15 to 25 percent.

* IMPACTS...Any fires that develop today will spread rapidly. 
  Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity, and warm temperatures will contribute to extreme fire
behavior.

&&

$$

WIZ032-033-041-053-300200-
/O.EXT.KARX.FW.W.0001.000000T0000Z-180430T0200Z/
Buffalo-Trempealeau-La Crosse-Vernon-
658 PM CDT Sun Apr 29 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...Buffalo, Trempealeau, La Crosse, and Vernon 
  Counties. 

* TIMING...Through 9 PM this evening.

* WIND...South at 15 to 20 mph, gusting to near 25 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop today will spread rapidly. 
  Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity, and warm temperatures will contribute to extreme fire
behavior.

&&

$$
049 
WWUS83 KARX 300202
RFWARX

URGENT - FIRE WEATHER MESSAGE
National Weather Service La Crosse WI
902 PM CDT Sun Apr 29 2018

...Fire Weather Conditions Improving...

.Fire weather conditions will gradually improve this evening. Be
alert for strong and gusty south winds on Monday which may impact
any fires from today.  

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-300315-
/O.EXP.KARX.FW.W.0001.000000T0000Z-180430T0200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
902 PM CDT Sun Apr 29 2018

...RED FLAG WARNING EXPIRED AT 9 PM FOR SOUTHEAST MINNESOTA AND 
NORTHEAST IOWA.

Relative humidity values will gradually increase overnight and
southerly winds will diminish but we may continue to see gusts of
15 to 20 mph at times in open areas. 

$$

WIZ032-033-041-053-300315-
/O.EXP.KARX.FW.W.0001.000000T0000Z-180430T0200Z/
Buffalo-Trempealeau-La Crosse-Vernon-
902 PM CDT Sun Apr 29 2018

...RED FLAG WARNING EXPIRED 9 PM CDT THIS EVENING FOR PORTIONS OF
WEST CENTRAL WISCONSIN...

Relative humidity values will gradually increase overnight and
southerly winds will diminish but we may continue to see gusts of
15 to 20 mph at times in open areas. 

$$

Wetenkamp

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:24 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 29, 3:24 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
324 AM CDT Sun Apr 29 2018

.SHORT TERM...(Today through Tuesday)
Issued at 324 AM CDT Sun Apr 29 2018

Active stretch of weather the next few days, ranging from
potentially significant fire weather issues this afternoon to
increasing rain chances and potentially convection by Tuesday. Early
morning analysis places low level ridging centered about over Lake
Michigan as of 06Z, slated to gradually work east today and setting
up increasing return flow into the area in advance of upper
troughing digging through the western CONUS. As is to typical in
these setups in April, actual moisture return is lagging the surface
southerly flow a bit, with dew points just off the deck progged in
the -20 to -30C range into the afternoon. Combine that with full
sunshine, increasing warm advection, and deep mixing into an
increasingly strong wind field aloft, and the stage appears set for
hefty fire weather concerns this afternoon, particularly across
southeast Minnesota into northeast Iowa given those locales will see
the strongest winds through the day. In fact, given the setup, won't
be shocked to see surface dew points mix well into the teens this
afternoon once again, with resultant RH values down below 15-20
percent in some areas for a time. Now that's some dry stuff! Based
on collaboration with partners, will opt to issue a Red Flag Warning
for those areas and bound it to the east with an SPS as winds
farther east into Wisconsin will be lighter for much of the day.
Regardless of whatever "product" is issued, this is NOT your day to
burn anywhere across the area with high potential for rapid fire
spread.

Thankfully, we catch better moisture return later tonight into
Monday, though there could still be a period of residual lower RH
values well into the evening, especially east of the Mississippi
River. Said moisture working in tandem with an approaching lead
shortwave looks to bring at least some light showers across western
areas for Monday morning in an axis of enhanced moisture
transport/warm advection ascent, but with temps behind said morning
clouds/rain potentially spiking well into the 70s and lower 80s
given 925mb temps rising to 17-19C by peak heating as we cap off
aloft. Gut feeling is current guidance numbers are way under-playing
the warmth potential for Monday, with very gusty winds also likely
given mixing to 850mb tapping into 25-35 knots. Some small concern
for fire weather issues into parts of central Wisconsin pending just
how fast moisture recovery occurs.

Looking like a very mild night Monday night with persistent
southerly flow in place (some spots likely to not dip below 60!),
but with at least some small risk for convection as guidance hints
at better moisture transport leaning northward into the area. Upper
forcing at the moment doesn't appear to be anything special, and
forecast soundings also hint it may be difficult to get enough
saturation for parcels to freely convect, but at least a small
chance for showers and storms appears warranted.

Better chances may exist later Tuesday with a stronger upper wave
lifting northeastward through Minnesota, dragging a surface cold
front in our direction. As mentioned yesterday, these types of
setups are always the most conducive for better precip chances this
far east as the majority of upper forcing bypasses us to the
north/west and we're left with just some "spits and sputters" of
convection as the low level convergence axis (aka front) slides
east. From a severe storm potential, honestly not very impressed
given a lack of deeper instability and weaker deep layer shear.
Couldn't maybe rule out a stronger storm or two with up to 1500 J/kg
progged per current trends and modest 0-3km shear, though will of
course watch things closely the next few days.

.LONG TERM...(Tuesday Night through Saturday)
Issued at 324 AM CDT Sun Apr 29 2018

Still on track for that Tuesday frontal boundary to lay out just to
our south by Wednesday as low level ridging squeezes into the Upper
Mississippi River Valley. A tightening deeper layer thermal gradient
and associated frontogenetic response along/north of said front
should then become the focus for better rain chances with time later
Wednesday into Thursday as the remnants of the western CONUS trough
works east in our direction. Hints of elevated instability at times
mandates a continued mention of thunder, but not looking like much
if any severe potential at this time. With that said, may have to
watch parts of Iowa by later Thursday with some hints those spots
could break into the warm sector, but otherwise (as mentioned in
this space yesterday), there remains increased "bust potential" for
temperatures into midweek pending cloud and rain trends north of the
surface warm front before we dry things out by Friday with high
pressure arriving.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1151 PM CDT Sat Apr 28 2018

VFR conditions are expected through the TAF period. Look for south
winds to increase late Sunday morning into the 12 to 15 kt range
with gusts to around 21 kts expected. Surface winds will then
diminish Sunday evening but winds around 2kft increase into the 40
to 50 kt range creating LLWS concerns.

&&

.FIRE WEATHER...
Issued at 324 AM CDT Sun Apr 29 2018

Combination of increasing southerly winds, warming temperatures,
deep mixing to lower RH values, and plenty of fine fuel drying over
the past 10 days will bring high fire danger to much of southeast
Minnesota and northeast Iowa this afternoon. Based on the current
forecast and coordination with fire partners early this morning, Red
Flag Warnings are more than warranted for those areas with the
potential for bigger, fast moving fires. Farther east into western
Wisconsin, conditions are just a little more marginal, owing mainly
to slightly lower wind speeds, though with fine fuel moisture codes
pushing the 92-94 range, things are primed to burn. Per coordination
with Wisconsin DNR, will opt to issue a Red Flag Warning where the
earlier watch was in effect.

Humidity recovery should happen quickly across western areas this
evening but may be a little slower farther east, though temperatures
will drop after sunset to raise RH values above Red Flag criteria of
25 percent. Thereafter, increasing moisture and various rain chances
should bring an end to fire weather concerns for the foreseeable
future.

&&

.HYDROLOGY...
Issued at 324 AM CDT Sun Apr 29 2018

Flood warnings remain along the Mississippi River as water levels
will continue to rise through the coming work week with mainly minor
flooding expected (see water.weather.gov for the specifics). Several
rounds of rainfall are possible through the week as well, but at
this time it appears overall amounts will not be sufficient to
produce any additional widespread flooding concerns, especially
given the ongoing 10 day stretch of dry weather for soils to dry
out.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Red Flag Warning from 1 PM this afternoon to 7 PM CDT this
     evening for WIZ032-033-041-053.

MN...Red Flag Warning from 1 PM this afternoon to 7 PM CDT this
     evening for MNZ079-086>088-094>096.

IA...Red Flag Warning from 1 PM this afternoon to 7 PM CDT this
     evening for IAZ008>011-018-019-029-030.

&&

SHORT TERM...Lawrence
LONG TERM...Lawrence
AVIATION...Wetenkamp
FIRE WEATHER...Lawrence
HYDROLOGY...Lawrence
Hazardous weather outlook, Apr 28, 9:32 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
932 PM CDT Sat Apr 28 2018

IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ032-033-041-053-
291200-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Houston-Buffalo-Trempealeau-
La Crosse-Vernon-
932 PM CDT Sat Apr 28 2018

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and west central Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Fire Weather Watch in effect Sunday afternoon into early Sunday
evening for southeast Minnesota and adjacent portions of west
central Wisconsin. Gusty south winds and very low relative
humidity levels will produce elevated to possibly critical fire
weather conditions Sunday afternoon into early Sunday evening.
Fires could start easily and spread quickly.

Thunderstorms are possible across much of the area Tuesday
through Thursday. At this time, the risk for severe thunderstorms
appears low.

In addition, rising water levels will continue along the
Mississippi River through the work week, with minor flooding
expected in some areas. Please visit water.weather.gov for the
latest river forecast information.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ011-030-WIZ017-029-034-042>044-054-055-061-291200-
Allamakee-Clayton-Taylor-Clark-Jackson-Monroe-Juneau-Adams-
Crawford-Richland-Grant-
932 PM CDT Sat Apr 28 2018

This Hazardous Weather Outlook is for portions of northeast
Iowa into southwest and central Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Elevated fire weather conditions will continue Sunday due to low
humidity levels and increasingly gusty south winds. Fires could
start easily and spread quickly.

Thunderstorms are possible across much of the area Tuesday
through Thursday. At this time, the risk for severe thunderstorms
appears low.

In addition, rising water levels will continue along the
Mississippi River through the work week, with minor flooding
expected in some areas. Please visit water.weather.gov for the
latest river forecast information.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Wetenkamp

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:26 AM CDTRiver Flood WarningARXClayton14 days

Nearby

Red Flag Warnings in Iowa, 2018Red Flag Warnings in Minnesota, 2018Red Flag Warnings in Wisconsin, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.